Undesired Phototoxicity: Cutaneous Reactions to Systemic Drugs
Most clinical photoreactions to systemic drugs are caused by a limited number of drugs. The problem has increased in importance due to the abundant use of solaria. However, surprisingly few reactions have been reported in these situations. The majority of the photo reactions are of the phototoxic type. This article will deal with unintended harmful photobiological effects in conjunction with systemic drug therapy.
KeywordsNalidixic Acid Action Spectrum Systemic Drug Cutaneous Reaction Porphyria Cutanea Tarda
Unable to display preview. Download preview PDF.
- Addo, H.A., Ferguson, J., Johnson, B.E., Frain-Vell, W., 1982. A study of benoxaprofen-induced photosensitivity. Br J Dermatol 107 (suppl 22):17.Google Scholar
- Bjellerup, M., 1986. Tetracycline phototoxicity. An experimental and clinical study. Thesis, Lunds university, Malmö.Google Scholar
- Hoigné,R.,1975. Penicillins, Cephalosporins and tetracyclines. In: Dukes MNG, ed. Side effects of drugs. Amsterdam, Oxford: Excerpta Medica 8:571.Google Scholar
- Möller, H., Rausing A.,1980. Methacycline hyperpigmentation: A five-year follow-up. Acta Derm Venereol (Stockh) 60:495.Google Scholar